Jump to content
LiaJ

LiaJ: overwhelmed by the deluge of information but no real answers

Recommended Posts

LiaJ

Hi there,

 

Back after a long hiatus. I attempted to make a liquid suspension last night of a Remeron Soltab and feel today like I skipped an entire dose. Not the greatest feeling!

The tablets are orally disintegrating and are 15 mg tablets. I crushed the tab, mixed it with 7.5 mgs of purified water and 7.5 mgs of Oral suspending fluid for a 1:1 compound. Not sure where I went wrong. I've been weighing tablets on a milligram scale and have failed my last three reductions, which is why I thought to switch to a liquid suspension. 

 

Can someone please explain to me the metric for identifying on a milligram scale how many milligrams I'm actually taking every night? Since I've been making reductions by weight and not by milligrams I think I might be grossly mistaken how many milligrams I'm actually taking every night. I'm not great at math so a little assistance would be awesome, thank you kindly!

Share this post


Link to post
Altostrata

Hi, Lia. Your math looks correct.

 

When you make this kind of suspension, you have to make sure it's well mixed. With the Ora-Plus liquid, you may have to gently stir it for a while.

 

If you get bubbles in it, you'd need to let them settle out, then gently stir to be sure the drug is distributed throughout the liquid.

 

Could it be you had bubbles in your liquid?

Share this post


Link to post
LiaJ
Posted (edited)

Mirtazapine Taper, some questions and support

 

I'm not sure if this is posted in the correct forum, but I am reaching out for some advice/support.

 

I am only taking MIrtazapine at this point, and am finding I must taper much slower than originally anticipated. I have been tapering this drug since it was introduced following a CT off Celexa in November of 2017. I had anticipated being fully off Mirtazapine in August of this year (2019), but am still at 3.5 mgs. Sleep is fairly poor, still. My chief complaint through withdrawal has been intense sleep disturbance, and for that I consider myself lucky. But also not so lucky, because lack of sleep, which we all know, is bloody miserable. 

 

I was hoping to start a dialogue with someone here who has had experience tapering off this particular drug. The SOltab I have been using has been discontinued, up to this point I've been weighing the crushed powder on a milligram scale. But for the discontinuation, I must switch to liquid. I am nervous about this transition, in case my body doesn't like Mirt in a liquid suspension. In some ways I think it will be easier, and dosing much more accurate. I have located a compounding pharmacy in my city, and will be attempting the switch soon. 

Question: should I wait to make another reduction until after my body has adjusted to the route of administration?

 

I have scoured the forums here about supplementation for insomnia and am hesitant to try anything. When I tried supplements a year ago paradoxical reactions abounded. I realize a year has passed and it might be different but still hesitant to try. 

 

Questions: is the insomnia still occurring from the CT off Celexa in 2017 or is this now associated with the taper from Mirtazapine? 

Occasionally I will get 7 hours. Mostly its 5. Many nights I will fall asleep hard and sleep for 4 hours and then be wide awake for the remainder of the night (like last night). Any ideas on how to make sleep more consistent? I have a consistent bedtime. Will this ever get better? 

 

My fear is that I will break down and the bottom will fall out with lack of sleep. I work full time and am in grad school full time and this is totally life interrupting and I'm really pissed about it. 

 

The worst thing is that I can't talk to anyone about it. I just go day in and out pretending that everything is okay but it's not.

 

Edited by ChessieCat
added topic title

Share this post


Link to post
LiaJ
Posted (edited)

Mirtazapine Taper, some questions and support

 

Hi everyone,

 

I was hoping to have some specific tapering advice about Mirtazapine. I CT off Celexa in 2017 (drug history in signature, it is up to date), and incorporated Mirtazapine in November of 2017 because of horrific insomnia. 

It's been two years, and I am still sleeping poorly. Tapering slowly, and sleeping poorly. Really afraid the bottom is going to drop out. I don't know anymore if I'm sleeping poorly because I'm tapering off of Mirtazapine, or if this is lingering destabilization from the Celexa CT. Or both. Since insomnia is really the only WD symptom I am experiencing (other than tinnitus) I don't really know if I'm going too fast or not fast enough. 

 

And I'm intensely afraid that I've been permanently damaged and wont ever be able to be drug free. 

 

Someone, please talk me off a cliff.

 

Edited by ChessieCat
added topic title

Share this post


Link to post
ChessieCat
9 hours ago, LiaJ said:

 

The SOltab I have been using has been discontinued, up to this point I've been weighing the crushed powder on a milligram scale. But for the discontinuation, I must switch to liquid. I am nervous about this transition, in case my body doesn't like Mirt in a liquid suspension. In some ways I think it will be easier, and dosing much more accurate. I have located a compounding pharmacy in my city, and will be attempting the switch soon. 

 

Question: should I wait to make another reduction until after my body has adjusted to the route of administration?

 

 

If possible it is better to do a cross over when changing form of a drug.  This is gentler on your system.  To do this you would take the following combinations for 3 to 7 days (you can do longer if you have enough of the old drug):  3/4 old + 1/4 new, 1/2 + 1/2, 1/4 old + 3/4 new.

 

9 hours ago, LiaJ said:

I have scoured the forums here about supplementation for insomnia and am hesitant to try anything. When I tried supplements a year ago paradoxical reactions abounded. I realize a year has passed and it might be different but still hesitant to try. 

 

Questions: is the insomnia still occurring from the CT off Celexa in 2017 or is this now associated with the taper from Mirtazapine? 

Occasionally I will get 7 hours. Mostly its 5. Many nights I will fall asleep hard and sleep for 4 hours and then be wide awake for the remainder of the night (like last night). Any ideas on how to make sleep more consistent? I have a consistent bedtime.

 

Insomnia is a common withdrawal / tapering problem.  It's hard to know what is causing it.  It might be one or the other or a combination of both.

 

Sleep problems - that awful withdrawal insomnia

Share this post


Link to post
LiaJ
Posted (edited)

Thank you

 

Edited by ChessieCat
removed quote

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...